Kansas, 2007Flooding in Kansas, April 15 to 17, 2007
April 15 to 17, 2007 · NWS EAX · 2 events in 2 counties and zones
Rain combined with rapid snow melt, led to some minor river flooding across extreme eastern Kansas from April 15th though April 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain combined with rapid snow melt, led to some minor river flooding across extreme eastern Kansas from April 15th though April 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 15, 9:20 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 15, 9:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT SUN APR 15 2007
.UPDATED AVIATION DISCUSSION...
.DISCUSSION...
SHORT TERM (TONIGHT-TUESDAY)...
UPPER RIDGING HAS AMPLIFIED IN THE WAKE OF A POWERFUL EAST COAST
STORM TODAY...AND WILL KEEP THINGS QUIET AND NOTICEABLY WARMER
THROUGH THE NEXT 36 HOURS. SURFACE HIGH PRESSURE WILL MIGRATE EAST
THE REGION TOMORROW...ALLOWING FOR ABUNDANT SUNSHINE AND MILD 70
DEGREE PLUS WEATHER AS SOUTHERLY RETURN FLOW INCREASES.
MEANWHILE...A MOISTURE-STARVED STORM SYSTEM OVER THE SOUTHWEST WILL
BEGIN TO MOVE EASTWARD DURING THE PERIOD AS A STRONGER WAVE CRASHES
INTO THE NORTHERN PACIFIC COAST MONDAY NIGHT. THE LEAD SYSTEM IS
EXPECTED TO CONTINUE AN EASTWARD TRACK OVER THE SOUTHERN
PLAINS...PROVIDING LITTLE IN THE WAY OF DIRECT IMPACT.
HOWEVER...A WEAKNESS BETWEEN THIS SYSTEM...AND THE RE-ENERGIZED
CUT-OFF OVER THE GREAT LAKES WILL PROMOTE HEIGHT FALLS AND WEAK
SURFACE FRONTOGENESIS OVER THE AREA TUESDAY AFTERNOON. FORECAST
SOUNDINGS DO SHOW SUFFICIENT (500 J/KG) LOW LEVEL CAPE ACROSS
NORTHERN MISSOURI DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS...ALTHOUGH THIS WILL BE SOMEWHAT DEPENDENT ON THE AMOUNT OF
MOISTURE RETURN...LOW LEVEL CONVERGENCE AND ANTECEDENT CLOUD COVER
DURING THE DAY. NAM SOLUTION IS NOT UNREASONABLY IN DEPICTING A BAND
OF SCATTERED FRONTAL CONVECTION DEVELOPING ACROSS NRN MO TUESDAY
AFTERNOON AND MOVING SLOWLY SOUTHWARD DURING THE EVENING HOURS. WILL
KEEP POPS IN THE 25-30 PERCENT RANGE FOR NOW GIVEN THE CONDITIONAL
FACTORS...BUT A STRONGER LOW LEVEL JET TOMORROW NIGHT AND GREATER
SURFACE HEATING BETWEEN THE TWO TROUGHS ON TUESDAY COULD PROVIDE THE
NECESSARY INGREDIENTS FOR SHOWERS AND A FEW STORMS.
BOOKBINDER
LONG TERM (WEDNESDAY-SUNDAY)...
THE EXTENDED PERIOD WILL START OUT WITH NEAR NORMAL TEMPERATURES
WEDNESDAY AS UPPER RIDGING BUILDS BACK INTO THE AREA BEHIND THE
DEPARTING UPPER LEVEL SYSTEM ACROSS THE LOWER MISSISSIPPI VALLEY.
SEVERAL DAYS OF SOUTHERLY SURFACE WINDS WILL ALLOW FOR A SIGNIFICANT
WARMING TREND WITH INCREASING MOISTURE BY LATE IN THE WEEK. IN
GENERAL...FOLLOWED THE WARMER ECMWF SOLUTION AND HEDGED TEMPERATURES
ABOVE MEX GUIDANCE. BY FRIDAY...HIGHS WILL LIKELY BE IN THE 70S
ACROSS THE ENTIRE FORECAST AREA. SATURDAY WILL BE EVEN WARMER WITH A
FEW SPOTS APPROACHING THE 80 DEGREE MARK ACROSS EAST-CENTRAL KANSAS
AND WEST-CENTRAL MISSOURI. KEPT SOME SLIGHT TO LOW CHANCE POPS IN
FOR NORTHERN SECTIONS OF THE FORECAST AREA THURSDAY NIGHT INTO
FRIDAY AS A FEW SHOWERS AND THUNDERSTORMS MAY BE TRIGGERED ON THE
LEADING EDGE OF LOW LEVEL MOISTURE RETURN. EXPANSIVE HIGH PRESSURE
ACROSS THE EASTERN U.S. WILL MAKE IT DIFFICULT FOR ANY FRONTAL
PASSAGES UNTIL THE LATTER HALF OF THE WEEKEND. FOR NOW...WILL GO
WITH AROUND 30 POPS SATURDAY NIGHT INTO SUNDAY. WITH INCREASED
MOISTURE...THERE SHOULD BE DECENT COVERAGE OF STORMS WITH THE
APPROACH OF THE FRONT. POPS WILL LIKELY NEED TO BE INCREASED BY
LATER SHIFTS...BUT I KEPT THEM A BIT LOW DUE TO THE UNCERTAINTIES
REGARDING THE TIMING OF THE FRONT.
SAW
&&
.AVIATION...
HIGH PRESSURE AT THE SURFACE WILL CONTINUE TO PRODUCE VFR CONDITIONS
THROUGH MONDAY.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO EAX
Hazardous weather outlook, Apr 15, 12:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SUN APR 15 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SUN APR 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RUN OFF FROM THE RAIN
AND SNOW ON SATURDAY WILL CONTINUE TO CAUSE SOME OF THE RIVERS FROM
EAST CENTRAL KANSAS INTO CENTRAL MISSOURI...TO THE SOUTH AND EAST
OF KANSAS CITY...TO RUN HIGH TODAY. FOR COMPLETE FLOOD WARNING
INFORMATION...PLEASE REFER TO THE LATEST FLOOD STATEMENTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN MISSOURI THURSDAY
NIGHT. SEVERE WEATHER IS NOT EXPECTED. A MORE POTENT STORM SYSTEM
WILL AFFECT THE REGION SATURDAY NIGHT AND SUNDAY. THUNDERSTORMS
ARE EXPECTED AND THE THREAT OF STRONG TO SEVERE THUNDERSTORMS IS
POSSIBLE DEPENDING ON THE STORM TRACK AND EVOLUTION OVER THE
UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
BOOKBINDER
Flood, Miami
- When
- April 15, 11:00 PM CST to April 16, 1:00 AM CST
- Where
- Miami County, 1.26 mi E of O Brien to 1.07 mi SE of O Brien
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 38.519, -94.997
The Marais Des Cygnes River in Osawatomie crested at 28.25 feet, or 0.25 feet above flood stage.
Flood, Atchison
- When
- April 16, 3:00 PM CST to April 17, 2:00 AM CST
- Where
- Atchison County, 74.54 mi SSE of Potter to 77.03 mi SSE of Potter
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Other Federal Agency
- Coordinates
- 38.374, -94.867
The Marais Des Cygnes River at La Cygne crested at 25.21 feet, or 0.21 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, April 15 to 23, 20072 deaths · $19 million · 6 events
- Winter Storm in New York, April 15 to 16, 20072 deaths · 6 injured · $145,000 · 9 events
- Flooding and Heavy Rain in New Jersey, April 15 to 23, 20071 death · $111 million · 16 events
- Flooding and Heavy Rain in New York, April 15 to 18, 20071 death · 1 injured · $11 million · 8 events
- Tornadoes and Damaging Winds in South Carolina, April 15, 20079 injured · $347,000 · EF1 · 15 events
- Coastal Flood in New York, April 15 to 17, 2007$26 million · 14 events
- Flooding and Coastal Flood in Massachusetts, April 15 to 21, 20071 injured · $2.8 million · 63 kt wind · 46 events
- High Wind in Virginia, April 15 to 16, 20071 injured · $1.4 million · 65 kt wind · 25 events
- Flooding in West Virginia, April 15 to 16, 2007$2.7 million · 17 events
- Tornadoes and Damaging Winds in Florida, April 15, 2007$15,000 · EF2 · 19 events
- High Wind in North Carolina, April 15 to 17, 2007$1.3 million · 71 kt wind · 9 events
- Flooding and Heavy Snow in New Hampshire, April 15 to 18, 2007$1.6 million · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64786, 64785.